Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 15, 2009, 1:08 PM CDT for Williamson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2009, 1:08 PM CDT (18:08 UTC)
- Expired
- May 15, 2009, 1:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Williamson County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS54 KOHX 151809
SVSOHX
TNC187-151915-
/O.NEW.KOHX.SV.W.0113.090515T1808Z-090515T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
109 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 215 PM CDT
* AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF
FRANKLIN...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FRANKLIN BY 130 PM CDT...
BRENTWOOD BY 150 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3604 8687 3605 8683 3597 8662 3580 8695
3596 8709 3605 8689
TIME...MOT...LOC 1808Z 234DEG 14KT 3590 8695
$$
31/JBW1 follow-up statement
000
WWUS54 KOHX 151845
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
145 PM CDT FRI MAY 15 2009
TNC187-151855-
/O.CAN.KOHX.SV.W.0113.000000T0000Z-090515T1915Z/
WILLIAMSON TN-
145 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY IS
CANCELLED...
LAT...LON 3604 8687 3605 8683 3597 8662 3580 8695
3596 8709 3605 8689
TIME...MOT...LOC 1845Z 234DEG 14KT 3598 8681
$$
31/JBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:30 PM CDT, 38 minutes earlier.
Area forecast discussion, May 15, 12:30 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1230 PM CDT FRI MAY 15 2009 .UPDATE...FOR 18Z AVIATION DISCUSSION. && .AVIATION...18Z AVIATION DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS MID STATE...WITH PRECIP AMOUNTS UP TO ONE INCH POSSIBLE AND QUARTER SIZE HAIL. WITH THIS BEING A MOIST AIRMASS EVENT AND MAINLY DIURNAL BASED...VERY HARD TO DO AN EXACT PINPOINT OF LOCATION DEVELOPMENT. AS A RESULT...USED VCTS AT ALL LOCATIONS THROUGH VALID TIME PERIOD. TAF CEILINGS AND WINDS SHOULD BE USED FOR GENERAL GUIDANCE AS LOCALIZED LOWER CEILINGS AND HIGHER WINDS COULD DEVELOP IN THE VICINITY OF DEVELOPING THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 919 AM CDT FRI MAY 15 2009/ .MESO UPDATE... 12Z KBNA RAOB UNSTABLE WITH DEEP MOISTURE. HEATING SHOULD TRIGGER SCT ACTIVITY. WIND GUST POTENTIAL TO 50 MPH WITH CELL BASED VIL AROUND 40. NO WIDESPREAD HAZARDOUS WEATHER EXPECTED. .PREV DISCUSSION... /ISSUED 301 AM CDT FRI MAY 15 2009/ .DISCUSSION... LATEST ANALYSIS SHOWING FRONTAL BOUNDARY SITTING JUST NORTH OF THE CWA THIS MORNING...WHILE UPPER FLOW REMAINS GENERALLY ZONAL WITH A FEW PERTURBATIONS HERE AND THERE. AIRMASS REMAINS UNSTABLE JUST TO THE SOUTH...WHERE A FEW STORMS ARE POPPING UP ACROSS NORTH MS...UP TO NEAR MEM. A WET COUPLE OF DAYS REMAINS IN THE WORKS. SFC BOUNDARY EXPECTED TO LIFT FURTHER NORTH TODAY/TONIGHT AS A SFC LOW MOVES INTO THE UPPER MID-WEST BY DAYS END AND AND TRIES TO MERGE WITH GREAT LAKES LOW LATER TONIGHT. THIS WILL MOVE THE CWA INTO WARM MORE UNSTABLE SECTOR. INCREASE IN DEEPER MOISTURE AND ML UVV EXPECTED TO SET OFF SCATTERED SHOWERS AND STORMS TODAY. SCATTERED SHOWERS/STORMS WILL REMAIN TONIGHT AS WELL BUT SHOULD BE LESS NUMEROUS WITH VERY LITTLE UVV AND DIURNAL AFFECTS. MAIN PUSH IS EXPECTED ON SATURDAY AND INTO THE EVENING. SFC/LL LOWS WILL CONTINUE TO MOVE NORTHEAST AHEAD OF ML/UL TROUGH...WHICH IS EXPECTED TO BRING A COLD FRONT ACROSS THE CWA IN THE LATE AFTERNOON AND EARLY EVENING. WITH AN INCREASE IN LL FORCING AS WELL AS A PRETTY UNSTABLE AIRMASS...SHOWERS AND STORMS ARE EXPECTED TO BECOME NUMEROUS. SHOWERS AND STORMS COULD REMAIN PLENTIFUL WELL INTO THE EVENING...ESPECIALLY SOUTH...BUT WILL TAPER OFF OVERNIGHT AND INTO SUNDAY AS FRONT MOVES WELL SOUTH AND EAST BY 12Z SUN. UPPER TROUGH WILL SWING ACROSS LATE SUNDAY MORNING...FOLLOWED BY A FAIRLY LONG-LASTING UPPER RIDGE. THIS WILL SET THE STAGE FOR A STRING OF DRY WARM DAYS INTO LATE NEXT WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31/JBW
Hazardous weather outlook, May 15, 9:50 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 950 AM CDT FRI MAY 15 2009 ADDED SPOTTER INFORMATION STATEMENT TNZ005>011-022>034-056>066-075-077>080-093>095-161500- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 950 AM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. STRONGER STORMS COULD PRODUCE SMALL HAIL AND WINDS GUSTS TO 50 MPH. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AHEAD OF A COLD FRONT. ISOLATED STRONG TO SEVERE THUNDESTORMS ARE POSSIBLE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER SATURDAY...SPOTTER ACTIVATION IS NOT ANTICIPATED. 04
In the hours before
Local storm report, May 15, 11:29 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1129 AM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HAIL 8 S JAMESTOWN 36.32N 84.94W
05/15/2009 M1.00 INCH FENTRESS TN LAW ENFORCEMENT
ONE INCH HAIL WAS REPORTED.
&&
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:24 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 36 min |
| May 15, 12:04 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 26 min |
| May 15, 12:37 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale | 23 min |
| May 15, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 21 min |
| May 15, 1:05 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 55 min |
| May 15, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 49 min |
| May 15, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 30 min |
| May 15, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 32 min |
| May 15, 1:49 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 11 min |
| May 15, 1:53 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 18 min |
| May 15, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 34 min |
| May 15, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 54 min |
| May 15, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 31 min |
| May 15, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 28 min |
| May 15, 2:19 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| May 15, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 28 min |
| May 15, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 48 min |
| May 15, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 28 min |
| May 15, 2:50 PM CDT | Areal Flood Advisory | OHX | Pickett | 3 hr |
| May 15, 2:56 PM CDT | Areal Flood Advisory | OHX | White | 3 hr |
| May 15, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 34 min |
| May 15, 3:27 PM CDT | Areal Flood Advisory | OHX | Van Buren | 3 hr |
| May 15, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 37 min |
| May 15, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 32 min |
| May 15, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 35 min |
| May 15, 6:15 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.